Alert archive / Louisiana / Flash Flood Warnings in 2024
Flash Flood Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this flash flood warning at Apr 10, 2024, 8:52 AM CDT for Lafayette Parish, Saint Landry Parish, Saint Martin Parish, Louisiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2024, 8:52 AM CDT (13:52 UTC)
- Expired
- Apr 10, 2024, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lafayette Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 134 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 1.9 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1612 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 526 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 28 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 3.1
The text
As transmitted.
192
WGUS54 KLCH 101352
FFWLCH
LAC055-097-099-101700-
/O.NEW.KLCH.FF.W.0033.240410T1352Z-240410T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Lake Charles LA
852 AM CDT Wed Apr 10 2024
The National Weather Service in Lake Charles has issued a
* Flash Flood Warning for...
Southeastern St. Landry Parish in central Louisiana...
East Central Lafayette Parish in south central Louisiana...
Northwestern St. Martin Parish in south central Louisiana...
* Until noon CDT.
* At 852 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 2 and 4 inches of rain
have fallen. Additional rainfall amounts up to 1 inch are possible
in the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Lafayette, Breaux Bridge, Broussard, Henderson, Cecilia,
Atchafalaya Welcome Center and Parks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3032 9194 3042 9184 3050 9174 3050 9173
3034 9171 3026 9177 3018 9183 3014 9191
3013 9200
FLASH FLOOD...RADAR INDICATED
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 10, 6:47 AM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 10, 6:47 AM CDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
647 AM CDT Wed Apr 10 2024
...New AVIATION...
.SHORT TERM...
(Today through Friday night)
Issued at 355 AM CDT Wed Apr 10 2024
Our long anticipated severe weather/heavy rain event is finally
underway with local 88Ds showing a cluster of very slow moving
thunderstorms covering interior sern TX/cntl LA with various ob
networks showing up to 8 inches of rain having fallen across this
area. Meanwhile, regional 88Ds show a developing line of storms
approaching Houston metro which is progged to further strengthen and
sweep into/across the forecast area later this morning. Special 04z
KLCH sounding showed reasonable helicity to go along with good
CAPE/shear and exceptional moisture, thus all modes of severe remain
in play through the event. And accordingly, SPC has now issued a
Tornado Watch for the entire forecast area valid til 09L/14z.
In addition, no changes are planned to going hazards (Flood
Watch/Wind Advisory) based on latest guidance.
After this initial round of convection departs the region,
expecting another round, although with far less coverage, of
showers/storms associated with the advancing stacked low/sfc
frontal boundary to cross later this afternoon.
Once the afternoon precip exits the area, dry conditions are
expected for the remainder of the short term period as a nwrly
flow aloft behind the departing shortwave gradually transitions
to a more wrly flow, while sfc high pressure builds over the
region. An initial burst of post-frontal cooler weather will
gradually moderate.
25
&&
.LONG TERM...
(Saturday through Wednesday)
Issued at 355 AM CDT Wed Apr 10 2024
Slim rain chances return to the forecast for Tuesday as another
mid/upper-level shortwave combines with a limited moisture return
off the Gulf to produce widely scattered showers and storms over
our extreme nrn zones. Otherwise, the long term period of the
forecast looks to be dry.
25
&&
.AVIATION...
(12Z TAFS)
Issued at 646 AM CDT Wed Apr 10 2024
No significant changes to previous TAF thinking...
25
(Little change to the overall forecast thinking since the
previous package. Still expected a large swath of heavy rain and
thunderstorms to move across the region over the next 12 hours or
so, bringing frequent lighting, gusty/damaging winds, low
ceilings, and reduced VIS to all terminals. Conditions will begin
to improve west to east through the late morning into the early
afternoon. Some light showers will be possible through the
afternoon after the main threat is over however, these showers
aren't expected to pose many issues. Conditions will improve
quickly from the afternoon into the evening hours.
17)
&&
.MARINE...
Issued at 355 AM CDT Wed Apr 10 2024
Extended the SCA on all of our waters based on latest guidance
this morning.
25
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 78 53 75 47 / 100 10 0 0
LCH 78 56 77 51 / 90 0 0 0
LFT 80 59 77 53 / 100 0 0 0
BPT 79 54 79 53 / 80 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch through this evening for LAZ027>033.
Wind Advisory until 7 PM CDT this evening for LAZ033-044-045-055-
073-074-141>143-152>154-241>243-252>254.
Coastal Flood Advisory until 2 PM CDT this afternoon for LAZ073-
074.
Coastal Flood Advisory until 7 PM CDT this evening for
LAZ252>254.
TX...Flood Watch through this evening for TXZ180-259-260.
Wind Advisory until 7 PM CDT this evening for TXZ515-516-615-616.
Coastal Flood Advisory until 2 PM CDT this afternoon for TXZ615.
GM...Small Craft Advisory until 10 AM CDT Thursday for GMZ430-432.
Small Craft Advisory until 10 AM CDT Thursday for GMZ435-436.
Small Craft Advisory until 7 PM CDT Thursday for GMZ450-452-455-
470-472-475.
&&
SHORT TERM...25
LONG TERM....25
AVIATION...25In the hours before
Local storm report, Apr 10, 7:51 AM CDT, 1 hour 1 minute before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
751 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 AM Flash Flood 1 NNE Kirbyville 30.67N 93.89W
04/10/2024 Jasper TX Emergency Mngr
Water up to two feet over HWY 96.
&&Local storm report, Apr 10, 7:52 AM CDT, 1 hour before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
752 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 AM Tornado Grand Lake 30.03N 93.27W
04/10/2024 Cameron LA Law Enforcement
SO reported tornado.
&&Local storm report, Apr 10, 7:54 AM CDT, 58 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
754 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM Hail 1 N Youngsville 30.12N 91.99W
04/10/2024 E0.50 Inch Lafayette LA Public
0552 AM Hail Broussard 30.15N 91.97W
04/10/2024 E0.75 Inch Lafayette LA Public
Report from mPING: Dime (0.75 in.).
0603 AM Tstm Wnd Dmg Broussard 30.15N 91.97W
04/10/2024 Lafayette LA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
0639 AM Hail 3 E Grand Lake 30.05N 93.23W
04/10/2024 E0.50 Inch Cameron LA Public
Report from mPING: Half-inch (0.50 in.).
0744 AM Tstm Wnd Dmg 3 N Washington 30.66N 92.06W
04/10/2024 St. Landry LA Public
Report from mPING: 3-inch tree limbs broken;
Power poles broken.
0746 AM Tstm Wnd Dmg 3 E Grand Lake 30.05N 93.23W
04/10/2024 Cameron LA Public
Report from mPING: 1-inch tree limbs broken;
Shingles blown off.
&&Local storm report, Apr 10, 8:29 AM CDT, 23 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
829 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM Flash Flood 1 WSW Call 30.61N 93.89W
04/10/2024 Jasper TX Dept of Highways
FM 1004 Closed.
&&Local storm report, Apr 10, 8:34 AM CDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
834 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 AM Flash Flood 3 SW Newton 30.82N 93.79W
04/10/2024 Newton TX Dept of Highways
Highway 87 Closed due to flooding.
&&Local storm report, Apr 10, 8:38 AM CDT, 14 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
838 AM CDT Wed Apr 10 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM Flash Flood 1 WSW Newton 30.85N 93.76W
04/10/2024 Newton TX Dept of Highways
US 190 closed due to flooding.
&&The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 10:57 PM CDT | Special Weather Statement | LCH | Beauregard, Vernon | 63 min |
| Apr 9, 11:42 PM CDT | Flash Flood Warning | LCH | Beauregard, Vernon | 7 hr |
| Apr 9, 11:55 PM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Vernon | 65 min |
| Apr 10, 12:09 AM CDT | Special Weather Statement | LCH | Rapides | 51 min |
| Apr 10, 1:00 AM CDT | Special Weather Statement | LCH | Vernon | 45 min |
| Apr 10, 1:44 AM CDT | Special Weather Statement | LCH | Vernon | 46 min |
| Apr 10, 2:03 AM CDT | Special Weather Statement | LCH | Rapides | 42 min |
| Apr 10, 3:56 AM CDT | Special Weather Statement | LCH | Beauregard | 34 min |
| Apr 10, 4:18 AM CDT | Special Weather Statement | LCH | Beauregard | 27 min |
| Apr 10, 4:25 AM CDT | Special Weather Statement | LCH | Vernon | 35 min |
| Apr 10, 5:07 AM CDT | Special Marine Warning | LCH | 53 min | |
| Apr 10, 5:19 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu | 41 min |
| Apr 10, 5:26 AM CDT | Severe Thunderstorm Warning | LCH | Allen | 49 min |
| Apr 10, 5:29 AM CDT | Special Weather Statement | LCH | Lafayette | 31 min |
| Apr 10, 5:45 AM CDT | Special Marine Warning | LCH | 60 min | |
| Apr 10, 5:47 AM CDT | Special Marine Warning | LCH | 43 min | |
| Apr 10, 5:53 AM CDT | Severe Thunderstorm Warning | LCH | Calcasieu, Cameron | 52 min |
| Apr 10, 5:57 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 48 min |
| Apr 10, 6:00 AM CDT | Severe Thunderstorm Warning | LCH | Beauregard, Calcasieu | 45 min |
| Apr 10, 6:02 AM CDT | Flash Flood Warning | LCH | Rapides, Vernon | 5 hr |
| Apr 10, 6:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 10, 6:12 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron | 33 min |
| Apr 10, 6:14 AM CDT | Special Marine Warning | LCH | 46 min | |
| Apr 10, 6:17 AM CDT | Tornado Warning | LCH | Allen, Beauregard, Calcasieu, Jefferson Davis | 43 min |
| Apr 10, 6:24 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Evangeline, Saint Landry | 66 min |
| Apr 10, 6:28 AM CDT | Flash Flood Warning | LCH | Allen, Beauregard, Vernon | 9 hr |
| Apr 10, 6:28 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Calcasieu, Cameron, Jefferson Davis, Vermilion | 47 min |
| Apr 10, 6:29 AM CDT | Tornado Warning | LCH | Calcasieu, Cameron, Jefferson Davis | 31 min |
| Apr 10, 6:33 AM CDT | Tornado Warning | LCH | Acadia, Saint Landry | 42 min |
| Apr 10, 6:39 AM CDT | Tornado Warning | LCH | Acadia, Calcasieu, Jefferson Davis | 36 min |
| Apr 10, 6:47 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Allen, Beauregard, Evangeline, Jefferson Davis, Rapides and 1 more | 38 min |
| Apr 10, 7:02 AM CDT | Severe Thunderstorm Warning | LCH | Acadia, Cameron, Evangeline, Iberia, Jefferson Davis, Lafayette and 3 more | 58 min |
| Apr 10, 7:04 AM CDT | Tornado Warning | LCH | Saint Landry | 56 min |
| Apr 10, 7:06 AM CDT | Special Marine Warning | LCH | 54 min | |
| Apr 10, 7:07 AM CDT | Special Weather Statement | LCH | Rapides | 38 min |
| Apr 10, 7:11 AM CDT | Tornado Warning | LCH | Acadia, Evangeline, Lafayette, Saint Landry | 25 min |
| Apr 10, 7:18 AM CDT | Severe Thunderstorm Warning | LCH | Allen, Avoyelles, Evangeline, Rapides, Saint Landry, Vernon | 57 min |
| Apr 10, 7:21 AM CDT | Severe Thunderstorm Warning | LCH | Cameron, Vermilion | 24 min |
| Apr 10, 7:22 AM CDT | Flash Flood Warning | LCH | Acadia, Avoyelles, Evangeline, Jefferson Davis, Rapides, Saint Landry | 5 hr |
| Apr 10, 7:34 AM CDT | Tornado Warning | LCH | Avoyelles, Evangeline, Saint Landry, Saint Martin | 26 min |
| Apr 10, 7:42 AM CDT | Severe Thunderstorm Warning | LCH | Vermilion | 18 min |
| Apr 10, 7:49 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 56 min |
| Apr 10, 7:50 AM CDT | Severe Thunderstorm Warning | LCH | Lafayette, Saint Landry, Saint Martin | 25 min |
| Apr 10, 8:02 AM CDT | Special Marine Warning | LCH | 58 min | |
| Apr 10, 8:14 AM CDT | Severe Thunderstorm Warning | LCH | Iberia, Lafayette, Saint Martin, St. Mary, Vermilion | 61 min |
| Apr 10, 8:59 AM CDT | Special Marine Warning | LCH | 61 min | |
| Apr 10, 9:14 AM CDT | River Flood Watch | LCH | Calcasieu | 5 days |
| Apr 10, 9:14 AM CDT | River Flood Watch | LCH | Allen | 21 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Vernon | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard, Vernon | 21 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Lafayette, Vermilion | 11 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard, Calcasieu | 129 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Calcasieu | 11 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Beauregard | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Allen | 5 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Acadia, Evangeline, Saint Landry | 59 hr |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Vernon | 21 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Calcasieu | 4 days |
| Apr 10, 9:14 AM CDT | River Flood Warning | LCH | Allen, Jefferson Davis | 21 days |
| Apr 10, 3:28 PM CDT | Areal Flood Warning | LCH | Beauregard, Calcasieu, Vernon | 12 hr |
Nearby
Flash Flood Warnings in Louisiana, 2024Every flash flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.